Jump to content
helplinedonate
Inge

Rytary and Ropinirole

Recommended Posts

I take one 48.75-195 mg Rytary capsule and one Ropinirole HCL tablet 0.5 mg every 2 hours starting approximately 6 am until 10 pm [ 9 times a day]

I was taking it every 2 1/2 hours a day but found i was wearing off before the 2 1/2 hours were up.

i have several questions regarding the medication schedule and the medication:

1.  What do you suggest i do when i wear off to get back 'ON’?

At present I take a Carbidopa -Levodopa 25-100 one half  hour after taking the Retary and the Ropinirole if there  are no signs of getting back 'On'.  That usually works.  If not, I take another Retary and another Ropinirole which usually works. I realize this is rather drastic but I become desperate. There has to be better way. Do you have any suggestions?

2.     What should I do if I wake up in the middle of the night wearing off?

I have a choice of the Retary and the Ropnirole or the Carbidopa-Levodopa 25-100. Do you have any suggestions?

3.     Can I substitute one Rytary 48.75mg195mg capsule with two Rytary 23. 75-95mg capsules?

4.     Can I substitute one Ropinirole HCL 0.5mg tablet with  two Ropiniole HCL 0.25mg tablets?

5.     I have had Parkinson’s for 15 years. Am coming the point where the medication will no longer work?.

  6. I have had DBS on the right side only.  Before the operation I could walk. Now I can't.

I'm afraid  have the other side done for fear of getting worse

I read an article that stated Amantadine is a medication used to help motor  symptom problems. Do you think it could improve my ability to walk ?   

 

 

 

 

 

 

Share this post


Link to post
Share on other sites

1.  What do you suggest i do when i wear off to get back 'ON’?

At present I take a Carbidopa -Levodopa 25-100 one half  hour after taking the Retary and the Ropinirole if there  are no signs of getting back 'On'.  That usually works.  If not, I take another Retary and another Ropinirole which usually works. I realize this is rather drastic but I become desperate. There has to be better way. Do you have any suggestions?

(A) This is what I was going to suggest. I am not a big fan of mixing Rytary and Sinemet, but it does work for some people. In this case, if it is working for you there is no need to change.

2.     What should I do if I wake up in the middle of the night wearing off?

I have a choice of the Retary and the Ropnirole or the Carbidopa-Levodopa 25-100. Do you have any suggestions?

(A) I like using the Sinemet. It has a quicker onset of action than Rytary. I would also add the Ropinirole to the Sinemet.

3.     Can I substitute one Rytary 48.75mg195mg capsule with two Rytary 23. 75-95mg capsules?

(A) You can, but with the off issues and increase in frequency of taking the Rytary I relay do not see a benefit from it.

4.     Can I substitute one Ropinirole HCL 0.5mg tablet with  two Ropiniole HCL 0.25mg tablets?

(A) Once again you can, but with the off issues and increased frequency of taking Ropinirole I do not see the benefit.

5.     I have had Parkinson’s for 15 years. Am coming the point where the medication will no longer work?.

(A) I would suggest to exhaust all medication options. Have you tried Amantadine to help wiyh the movement issues? This medication could help you a great deal. It may also be time to look into DBS. I usually recommend this for a person who has tried everything and their quality of life has not improved in some time.

  6. I have had DBS on the right side only.  Before the operation I could walk. Now I can't.

I'm afraid  have the other side done for fear of getting worse

I read an article that stated Amantadine is a medication used to help motor  symptom problems. Do you think it could improve my ability to walk ?

(A) I am sorry that I answered this in question #5. I do understand your concern, but sometimes, many times, we get to a point where we need to do all we can to try and maintain or slightly improve our quality of life. As I stated in question #5, Amantadine may help. Ultimately, I hate to say it, it comes down to it being the decision between you and your DR. 

I hope this helped and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×